MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 HUMERUS Ø2.5X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 HUMERUS Ø2.5X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060083S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
During primary procedure of left humerus.It was reported that when reaming, the reamers (size 6-8 in.5mm increments) were difficult to advance over the 3.0 800mm guide wire.Surgeon reamed to size 8 and moved to modular reamers to more easily ream.After the nail was placed with the targeter, a screw hole was drilled using the cannula.After drilling, he inserted the first screw and the cannula became stuck on the screw head and was difficult to remove.Then the second proximal screw hole was drilled.As the surgeon advanced the screw down the cannula, he thought the screw head was going to become stuck again.Surgeon removed the cannula to attempt to implant the screw, could not find the drilled hole, and had to make an incision to remove the screw.Surgery was completed with an overall delay of approximately 20 minutes.

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 HUMERUS Ø2.5X800 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8405949
Report Number0009610622-2019-00101
Device Sequence Number277485
Product Code LXH
UDI-Device Identifier04546540195913
UDI-Public04546540195913
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060083S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;